MAUDE Adverse Event Report: EXACTECH, INC. ALTEON 6.5MM SCREW, 25MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. ALTEON 6.5MM SCREW, 25MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 180-65-25
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Osteolysis (2377); Implant Pain (4561)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 170-36-03 - biolox delta femoral head 36mm od, +3.5mm; (b)(6), 180-01-56 - nv crown cup clstr hole 56mm group 3; (b)(6), 180-65-35 - alteon 6.5mm screw, 35mm; (b)(6), 188-01-11 - wedge plasma x/o sz 11.
 
Event or Problem Description
Legal case ¿ usa: related (b)(4) rh rev.As reported via legal documentation the patient had a left hip replacement on (b)(6) 2017.Approximately 6 years and 5 months after the initial procedure the patient had a left hip revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023: diagnosis: failed left total hip replacement.The abductor muscle belly was retracted, aspirated through the hip capsule and obtained 20 ml of serosanguineous fluid that was sent for cultures.There was an obvious adverse local tissue reaction with a lot of brown villonodular synovitis throughout the wound.A thorough synovectomy as the case proceeded and sent tissue for culture and also tissue for pathology.The hip was rotated and tucked the trunnion posteriorly and exposed the acetabulum.Debridement of the adverse tissue and the synovitis was completed.The rim had poly wear.There was osteolysis around the screw holes, greater on the posterior side.Ebi initial surgery attached.Historical record and smartsolve searched for sn/patient name with no results.As directed by qa management: this legal complaint for polyethylene issues occurred in the us.The event did not occur in, nor is it reportable for australia, brazil, canada, eea/eu, japan, taiwan, or great britain, excluding northern ireland.Therefore, only the us reportability determination will be assessed.

Brand Name
ALTEON 6.5MM SCREW, 25MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key20621196
Report Number1038671-2024-04265
Device Sequence Number8905297
Product Code JWH
UDI-Device Identifier10885862272652
UDI-Public10885862272652
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K141797
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Catalogue Number180-65-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/22/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date11/06/2024
Date Device Manufactured01/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexUnknown